MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM HEPATITIS C (AHCV); HEPATITIS C VIRUS IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM HEPATITIS C (AHCV); HEPATITIS C VIRUS IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of reproducible nonreactive (negative) atellica im hepatitis c (ahcv) results for one patient which were discordant relative to patient history and alternate-method testing.The patient in question produced a series of three nonreactive ahcv results in repeat testing.The patient had a history of positive hcv results by an alternate testing method (going back to 2016); the negative ahcv results were considered incorrect and not reported.The sample was also tested following treatment with inhibitors of heterophilic antibodies (heterophilic blocking tube, hbt) for investigation/troubleshooting, and produced a negative result.Using heterophilic-blocking tube).There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of reproducible nonreactive (negative) atellica im hepatitis c (ahcv) results for one patient which were discordant relative to patient history and alternate-method testing.No issues were observed with any other patient samples, and quality control (qc) results were within expected ranges.The ahcv instructions for use (ifu) states the following, under interpretation of results: ¿results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings.¿ the following is stated under limitations: ¿patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay is designed to minimize interference from heterophilic antibodies.Additional information may be required for diagnosis.¿ siemens is investigating.
 
Additional Manufacturer Narrative
Mdr 1219913-2023-00159 was initially submitted on 2023-08-10.A customer from outside the united states observation of reproducible nonreactive (negative) atellica im hepatitis c (ahcv) results for one patient which were discordant relative to patient history and alternate-method testing.There were no apparent problem indications at the time of the discordant observations.The issue appears isolated to a particular patient/sample.The customer returned an earlier sample (taken three years earlier) from the same patient for additional testing; the sample which generated the discordant nonreactive result was not returned.The earlier sample had produced reactive results at the time of initial testing.Siemens tested this sample using three lots of ahcv reagent: lots 448 (indicated in complaint), 457, and 463.All three reagent lots produced similar reactive results, reproducing the customer¿s result of three years prior.This indicates no apparent lot-to-lot differences with respect to measurement.The later nonreactive results observed for this patient are consistent with a drop in hcv titer associated with an older infection.As the initial positive result for the earlier sample was not strongly reactive, the nonreactive results obtained are not inconsistent with expected assay behavior.No product problem was identified.The customer is operational, and no further action is required.Notes: 1) in section b6, data from testing of earlier patient sample are included.2) in section h6, the codes for type of investigation, investigation findings and investigation conclusion have been updated.

Brand Name
ATELLICA IM HEPATITIS C (AHCV)
Common Device Name
HEPATITIS C VIRUS IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole 02032
Manufacturer Contact
barry memishian
333 coney st.
tarrytown 10591
5082985306
MDR Report Key17503030
Report Number1219913-2023-00159
Device Sequence Number6353827
Product Code MZO
UDI-Device Identifier00630414597867
UDI-Public00630414597867
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2024
Device Model NumberN/A
Device Catalogue Number10995456
Device Lot Number448
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown